MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 706.13
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that an ophthalmic surgical forceps tips not sticking/gripping at all during surgery in the left eye of the patient.The surgery was completed on the same day after using another shark skin forceps.The type of procedure was not reported.No patient impact was reported.
 
Additional Manufacturer Narrative
Additional information was provided in sections d4, d.9., h.3., h4, h.6., and h.11.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there is one additional complaint associated with it other than this report regarding a comparable topic but that the lot did not exceed the threshold limit.The investigation is concluded based on the sample evaluation outlined below.The returned product was received at the investigation site in its inner blister and covered with the tyvek lid foil showing the lot information.The instrument does not show macroscopic signs of damage and is returned in an open state.The instrument exhibits surgery residues.The instrument was visually inspected with the aid of a photomicroscope using various magnifications and was functionally tested.It was found during the inspection that the actuation mechanism works as intended.When actuating the mechanism, the forceps opens and closes without an increased amount of friction or any blocking.The instrument was subjected to an inspection of the grasping force with the corresponding control weight and was found to be in specification.The visual inspection showed however, that there is some overlap of the forceps arms in closed state, which could have contributed to the grasping issues.As the blister was opened by the customer, the product was handled.Therefore, it is not possible to determine what situation could have caused the misalignment and no root cause can be identified conclusively from the sample evaluation.Since the situation that lead to the slight overlap in the forceps arms can not be reconstructed, a root cause for the customer's reported event could not be determined conclusively.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20284964
Report Number3003398873-2024-00109
Device Sequence Number15457127
Product Code HNR
UDI-Device Identifier07612717070707
UDI-Public(01)07612717070707(17)251130(11)221212(10)157XJX(21)NA
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number706.13
Device Lot Number157XJX
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer01/01/2025
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale